Partner not on Meds
Dec 27, 2015
Hi My partner is 31 years of age, and has been HIV+ for at least 6-7 years, and has been told by his doctors that his CD4 count is below 100, though every time my partner takes medication, it make him violently sick. IF he gains AIDS status, can any medication help him? I have been told he needs tubes in his stomach so he can tolerate his meds. He is also a smoker and smokes about 20 a day.
Response from Dr. Young
Hello and thanks for posting.
I'm sorry to learn about your partner. With a CD4 count below 200, he does have an AIDS diagnosis, and it's critically important that he starts on medications as soon as possible. HIV medications (called antiretroviral therapy, or ART) can reverse his downward health path and restore his health, but time is important. With a CD4 count below 100, his short-term risk of life-threatening complications and even death is very significant.
Without details of which medications he's tried, it's difficult for me to offer any specifics, but first-line treatments should be and can be very well tolerated.
Smoking tobacco isn't helpful, and poz people are at greater risk of emphysema and cancers, but for now, the priority is to work closely with his care providers to understand the basis of his medication reaction and to find a tolerable treatment.
I hope that's helpful; please feel free to write me back at TheBody's Forum. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.